MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 15858-21
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The anesthetic is a supplied item and the complaint notification was forwarded to the supplier.Batch record review performed by the supplier for bupivacaine lot # 41393ev revealed no discrepancies that may have contributed to a complaint of this nature.Retained file samples were tested for product potency.The results of potency testing met specification.See attached hospira evaluation report.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that the marcaine contained in the portex® spinal anesthesia tray was ineffective.No patient death or serious injury was reported in connection with this incident.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7507819
Report Number3012307300-2018-10032
Device Sequence Number19214615
Product Code CAZ
UDI-Device Identifier00351688054695
UDI-Public00351688054695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2016
Device Catalogue Number15858-21
Device Lot Number2820213
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2015
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARCAINE